Alert archive / Minnesota / Wind Advisories in 2013
Wind Advisory 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Nov 2, 2013, 3:32 PM CDT for 12 counties in Minnesota; 7 counties in North Dakota. It took effect at Nov 3, 2013, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 3:32 PM CDT (20:32 UTC)
- In effect from
- Nov 3, 2013, 10:00 AM CST
- Expired
- Nov 3, 2013, 5:50 PM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wilkin County, MN, Cass County, ND, Grand Forks County, ND, Pembina County, ND, Richland County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS73 KFGF 022032 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 332 PM CDT SAT NOV 2 2013 ...STRONG WINDS TOMORROW... .SOUTHEAST WINDS WILL DEVELOP TONIGHT AND INCREASE DURING THE DAY SUNDAY. BY AFTERNOON SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WINDS WILL DIMINISH AROUND SUNSET. MNZ029>031-040-NDZ053-040000- /O.NEW.KFGF.WI.Y.0016.131103T1600Z-131104T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...WAHPETON 332 PM CDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...SOUTH TO SOUTHEAST WINDS WILL DEVELOP OVERNIGHT AND INCREASE DURING THE MORNING SUNDAY. * WINDS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
505 WWUS73 KFGF 030953 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 353 AM CST SUN NOV 3 2013 ...STRONG WINDS SUNDAY... .SOUTHEAST WINDS WILL INCREASE DURING THE DAY SUNDAY. BY AFTERNOON SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WINDS WILL DIMINISH AROUND SUNSET. MNZ029>031-040-NDZ053-040000- /O.CON.KFGF.WI.Y.0016.131103T1600Z-131104T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...WAHPETON 353 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...SOUTH TO SOUTHEAST WINDS WILL INCREASE DURING THE MORNING SUNDAY. * WINDS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
450 WWUS73 KFGF 031257 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 657 AM CST SUN NOV 3 2013 ...STRONG WINDS SUNDAY... .SOUTHEAST WINDS WILL INCREASE ALONG THE RED RIVER VALLEY DURING THE DAY ON SUNDAY. BY AFTERNOON SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. THE WINDS WILL DIMINISH AROUND SUNSET. MNZ001>003-013>015-022-027-NDZ027-030-039-040000- /O.EXA.KFGF.WI.Y.0016.131103T1600Z-131104T0000Z/ WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-GRAND FORKS-TRAILL-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...DETROIT LAKES...GRAND FORKS...MAYVILLE... FARGO 657 AM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...SOUTH TO SOUTHEAST WINDS WILL INCREASE DURING THE MORNING SUNDAY. * WINDS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ029>031-040-NDZ053-040000- /O.CON.KFGF.WI.Y.0016.131103T1600Z-131104T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...WAHPETON 657 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...SOUTH TO SOUTHEAST WINDS WILL INCREASE DURING THE MORNING SUNDAY. * WINDS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
857 WWUS73 KFGF 031808 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1208 PM CST SUN NOV 3 2013 ...STRONG SOUTHEAST WINDS THROUGH EARLY EVENING... .STRONG SOUTHEAST WINDS WILL LAST THROUGH THE AFTERNOON THEN FINALLY BEGIN TO DECREASE BY EARLY EVENING. MNZ004-007-028-NDZ008-016-029-040000- /O.EXA.KFGF.WI.Y.0016.000000T0000Z-131104T0000Z/ KITTSON-WEST MARSHALL-EAST BECKER-PEMBINA-EASTERN WALSH-STEELE- INCLUDING THE CITIES OF...HALLOCK...WARREN...WOLF LAKE... CAVALIER...GRAFTON...FINLEY 1208 PM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>003-013>015-022-027-029>031-040-NDZ027-030-039-053-040000- /O.CON.KFGF.WI.Y.0016.000000T0000Z-131104T0000Z/ WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- GRAND FORKS-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...GRAND FORKS... MAYVILLE...FARGO...WAHPETON 1208 PM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
998 WWUS73 KFGF 032126 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 326 PM CST SUN NOV 3 2013 ...STRONG SOUTH WINDS THROUGH EARLY EVENING... .STRONG SOUTH WINDS ALONG AND EAST OF THE RED RIVER VALLEY WILL DECREASE BY EARLY EVENING. MNZ001>004-007-013>015-022-027>031-040-NDZ008-016-027-029-030-039- 053-040000- /O.CON.KFGF.WI.Y.0016.000000T0000Z-131104T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 326 PM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH THE EARLY EVENING. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
654 WWUS73 KFGF 032350 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 550 PM CST SUN NOV 3 2013 ...WINDS CONTINUE TO SUBSIDE... .IT WILL REMAIN BREEZY THIS EVENING...BUT WINDS WILL CONTINUE TO SUBSIDE THIS EVENING. MNZ001>004-007-013>015-022-027>031-040-NDZ008-016-027-029-030-039- 053-040100- /O.CAN.KFGF.WI.Y.0016.000000T0000Z-131104T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 550 PM CST SUN NOV 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS...AND THE WIND ADVISORY IS CANCELLED. IT WILL REMAIN BREEZY FOR THE NEXT FEW HOURS THOUGH ALONG AND EAST OF THE VALLEY. $$ DK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:25 PM CDT, 7 minutes earlier.
Area forecast discussion, Nov 2, 3:25 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 325 PM CDT SAT NOV 2 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 315 PM CDT SAT NOV 2 2013 FORECAST CHALLENGE CONCERNS MAINLY WIND SUNDAY ALONG WITH TEMPERATURES AND PCPN CHANCES. MODELS IN FAIR AGREEMENT AND WILL USE BLEND. FOR TONIGHT INITIAL CLEAR EVENING WITH LIGHT WINDS WILL GIVE WAY TO INCREASING SURFACE PRESSURE GRADIENT AND WARM ADVECTION. WITH FAIRLY MILD MAXIMUM TEMPERATURES AND INCREASING MIXING MOST MIN TEMPERATURES SHOULD REMAIN ABOVE FREEZING. COOLEST TEMPERATURES WILL BE ACROSS THE FAR EAST WHO WILL BE LAST TO SEE AN INCREASE IN WIND. SUNDAY WILL BE WINDY AND MILD AS THERMAL RIDGE AXIS SHIFTS OVER THE FA. BASED ON MODEL SOUNDINGS AND NUMERICAL GUIDANCE STRONGEST WINDS WILL BE OVER FAR SOUTHERN VALLEY INTO WEST CENTRAL MN AND WILL NEED A WIND ADVISORY AS WINDS THROUGH MIXED LAYER APPROACH 40KTS AT THE TIME THE LOW LEVELS GO ADIABATIC. FARTHER NORTH LOOKS BORDER LINE AND WILL LEAVE OUT AND LET LATER SHIFTS ADJUST. COLD FRONT WILL REACH FAR WESTERN FA SUNDAY NIGHT. MODELS HINTING AT SOME DRIER AIR WRAPPING AROUND LOW WILL INITIALLY KEEP FROPA DRY AND WILL STICK WITH DRY FORECAST. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 315 PM CDT SAT NOV 2 2013 PCPN GETS BETTER ORGANIZED MONDAY AS BOUNDARY REACHES DEEPER MOISTURE ACROSS SE ND INTO WESTERN MN WITH DRIER AIR REMAINING TO THE NW OF THE BOUNDARY. TEMPERATURES WILL BE TRICKY AS TO HOW MUCH COLD ADVECTION IS OFF SET BY DEGREE OF CLOUD COVER AND WESTERLY FLOW. COOLER COLUMN IN PLACE MONDAY NIGHT BUT SOME MIXING MAY LIMIT TEMPERATURE DROP. GFS CONTINUES TO TREND SOUTH AND EAST WITH PCPN BAND CLOSER TO THE GEM/ECMWF/NAM SOLUTIONS. WILL MAINTAIN SOME LOW POPS ACROSS THE FAR SE HOWEVER THIS MAY NEED TO BE ADJUSTED. BY TUE NIGHT THE MODELS ARE STILL IN GOOD AGREEMENT BRINGING A 500MB TROUGH THROUGH THE CENTRAL PLAINS. AT THE SFC A LOW LOOKS TO MOVE TO THE EAST OR SOUTHEAST OF THE FA POSSIBLY BRUSHING OUR FAR SOUTHEAST WITH A LITTLE RAIN OR SNOW. MODELS SEEM TO AGREE WITH A QUIET THU INTO FRI WITH SOME WEAK RIDGING TRYING TO REPLACE THE TROUGH. 12Z ECMWF/12Z GEM ARE MORE PRONOUNCED/FASTER WITH THE RIDGING THAN THE 12Z GFS. THESE MODEL ISSUES BECOME MORE PRONOUNCED BY SAT AS THE GFS HAS THE RIDGE FINALLY OVER THE FA WHILE THE ECMWF/GEM HAVE ANOTHER TROUGH. KEPT SOME LOW PCPN CHANCES ON SAT BUT CONFIDENCE EXTREMELY LOW THAT FAR OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1242 PM CDT SAT NOV 2 2013 THE MORNING CLOUD COVER HAS SHIFTED EAST OF ALL THE TAF SITES NOW SO EXPECT LIGHT WINDS AND CLEAR SKIES INTO THE EARLY EVENING. SOUTH TO SE WINDS WILL BECOME A LITTLE MORE STEADY BY LATE EVENING AND THEN BEGIN TO PICK UP SUNDAY MORNING. COULD SEE SOME PRETTY GOOD GUSTS BY MID TO LATE SUNDAY MORNING. WILL ONLY MENTION SOME MID OR HIGH LEVEL CLOUDS AROUND. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND ADVISORY FROM 10 AM TO 6 PM CST SUNDAY FOR NDZ053. MN...WIND ADVISORY FROM 10 AM TO 6 PM CST SUNDAY FOR MNZ029>031-040. && SHORT TERM...VOELKER LONG TERM...GODON/VOELKER AVIATION...GODON
Hazardous weather outlook, Nov 2, 5:58 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 558 AM CDT SAT NOV 2 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 558 AM CDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Minnesota, 2013Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.